Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 25, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Dec 8, 2008, 2:47 PM CST for 4 states. It took effect at Dec 8, 2008, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 2:47 PM CST (20:47 UTC)
- In effect from
- Dec 8, 2008, 6:00 PM CST
- Expired
- Dec 9, 2008, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 082047 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 247 PM CST MON DEC 8 2008 ...STRONG WINDS WILL OCCUR TONIGHT AND CONTINUE TUESDAY... .STRONG SOUTHERLY WINDS WILL GUST TO AROUND 40 MILES AN HOUR LATER TONIGHT AND TUESDAY. THE STRONG WINDS ARE CAUSED BY AN APPROACHING COLD FRONT WHICH WILL NOT ONLY BRING BLUSTERY CONDITIONS TO THE REGION...BUT SIGNIFICANT RAINFALL FROM ONE TO THREE INCHES. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090500- /O.NEW.KMEG.WI.Y.0025.081209T0000Z-081210T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 247 PM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. WINDS WILL INCREASE ACROSS THE REGION TONIGHT. EXPECT SUSTAINED WINDS OF 20 TO 30 MILES AN HOUR WITH GUSTS TO AROUND 40 MILES AN HOUR LATER TONIGHT THROUGH TUESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
4 follow-up statements
000 WWUS74 KMEG 090239 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 839 PM CST MON DEC 8 2008 ...STRONG WINDS WILL OCCUR TONIGHT AND CONTINUE TUESDAY... .STRONG SOUTHERLY WINDS WILL GUST TO AROUND 40 MILES AN HOUR LATER TONIGHT AND TUESDAY. THE STRONG WINDS ARE CAUSED BY AN APPROACHING COLD FRONT WHICH WILL NOT ONLY BRING BLUSTERY CONDITIONS TO THE REGION...BUT SIGNIFICANT RAINFALL FROM ONE TO THREE INCHES. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091045- /O.CON.KMEG.WI.Y.0025.000000T0000Z-081210T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 839 PM CST MON DEC 8 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY. WINDS WILL INCREASE ACROSS THE REGION TONIGHT. EXPECT SUSTAINED WINDS OF 20 TO 30 MILES AN HOUR WITH GUSTS TO AROUND 40 MILES AN HOUR LATER TONIGHT THROUGH TUESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF VANS... CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ OKULSKI
000 WWUS74 KMEG 091038 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 438 AM CST TUE DEC 9 2008 ...STRONG WINDS WILL CONTINUE TODAY... .SURFACE LOW PRESSURE OVER THE SOUTHERN PLAINS THIS MORNING WILL CONTINUE TO LIFT NORTHEAST AS A STRONG COLD FRONT APPROACHES FROM THE WEST. ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE FRONT AND STRENGTHEN AS IT MOVES ACROSS THE MID SOUTH THIS AFTERNOON AND TONIGHT. THE PRESSURE GRADIENT WILL REMAIN TIGHT IN ADVANCE OF THESE WEATHER SYSTEMS WHICH WILL KEEP STRONG WINDS OVER THE AREA THROUGH THE REST OF TODAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091900- /O.CON.KMEG.WI.Y.0025.000000T0000Z-081210T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 438 AM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SUSTAINED WINDS BETWEEN 15 AND 25 MPH...WITH GUSTS UP TO 40 MPH...WILL CONTINUE OVER THE MID SOUTH TODAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF VANS... CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ JLH
000 WWUS74 KMEG 091626 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1026 AM CST TUE DEC 9 2008 ...STRONG WINDS WILL CONTINUE THIS AFTERNOON... .A STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON... STRENGTHENING AS IT MOVES ACROSS THE MIDSOUTH LATE THIS AFTERNOON AND EVENING. THE PRESSURE GRADIENT WILL REMAIN TIGHT IN ADVANCE OF THIS FRONT WHICH WILL KEEP STRONG WINDS OVER THE AREA THROUGH THIS AFTERNOON. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100000- /O.CON.KMEG.WI.Y.0025.000000T0000Z-081210T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 1026 AM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WINDS 15 AND 25 MPH...WITH GUSTS UP TO 40 MPH...WILL CONTINUE ACROSS THE MIDSOUTH THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF VANS... CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ MBS
000 WWUS74 KMEG 092119 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CST TUE DEC 9 2008 ...STRONG WINDS WILL CONTINUE ACROSS NORTHEAST MISSISSIPPI FOR THE REST OF THIS AFTERNOON... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>012-020-TNZ001>004-019>021-048>055-088>092- 092230- /O.CAN.KMEG.WI.Y.0025.000000T0000Z-081210T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON- DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR... SAVANNAH 319 PM CST TUE DEC 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BELOW ADVISORY CRITERIA FOR THE REST OF THIS AFTERNOON INTO TONIGHT. WIND GUSTS UP TO 30 MPH ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT MAINLY BEHIND THE PASSAGE OF A COLD FRONT. $$ MSZ004>006-009-013>017-021>024-100000- /O.CON.KMEG.WI.Y.0025.000000T0000Z-081210T0000Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD... NEW ALBANY...TUPELO...AMORY...ABERDEEN 319 PM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. MAINLY SOUTH WINDS 15 AND 25 MPH...WITH GUSTS UP TO 40 MPH...WILL CONTINUE ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS OF VANS... CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...AS THEY MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 8, 11:47 AM CST, 3 hours earlier.
Area forecast discussion, Dec 8, 11:47 AM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1147 AM CST MON DEC 8 2008 .DISCUSSION... UPDATED TO INCLUDE 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 1007 AM CST MON DEC 8 2008/ UPDATE... UPDATED TO INCREASE SKY COVER TODAY. OTHER ELEMENTS ARE IN GREAT SHAPE AND WERE NOT ALTERED FOR THE REST OF TODAY. DISCUSSION... WARMER AIR AND INCREASED MOISTURE ARE MOVING INTO THE MIDSOUTH. TODAY WILL BE A MOSTLY CLOUDY...BREEZY...AND DRY DAY WITH ABUNDANT HIGH LEVEL CLOUDS...ABOVE 15000 FT AGL. THUS...INCREASED CLOUD COVER. WINDS WILL INCREASE AS WELL TO 12 TO 22 MPH RANGE THIS AFTERNOON WITH A FEW GUSTS OVER 30 MPH...ESPECIALLY ALONG AND WEST OF THE MS RIVER. THINK WINDS WILL REMAIN UNDER WIND ADVISORY CRITERIA TODAY...BUT THINK AN ADVISORY WILL BE NEEDED LATER TONIGHT. THE STRONG WINDS SHOULD PROPEL HIGH TEMPERATURES WELL INTO THE 50S AND PERHAPS AROUND 60 BY 3 OR 4 PM CST. ANY RAIN FOR AREAS WEST OF THE MS RIVER SHOULD HOLD OFF UNTIL LATE THIS EVENING...AFTER 9 PM CST. UPDATE HAS ALREADY BEEN SENT. MBS PREV DISCUSSION... /ISSUED 819 AM CST MON DEC 8 2008/ PREV DISCUSSION... /ISSUED 335 AM CST MON DEC 8 2008/ DISCUSSION... CURRENTLY...HIGH PRESSURE WAS LOCATED OVER THE SOUTHEAST U.S. THIS MORNING. MEANWHILE THIN HIGH CLOUDS ARE BEGINNING TO STREAM INTO THE AREA IN ADVANCE OF THE UPPER LEVEL TROF EJECTING OUT OF THE SOUTHWEST U.S. AFTER BOTTOMING OUT EARLIER LAST EVENING TEMPS HAVE BEEN CREEPING UP THANKS TO LIGHT SOUTHERLY FLOW ACROSS THE MID SOUTH. READINGS GENERALLY RANGE FROM THE UPPER 20S TO MID 30S AT 09Z. TODAY... THE UPPER TROF MOVING OUT OF THE SOUTHWEST WILL TRAVEL TO THE PANHANDLE REGION OF OKLAHOMA AND TEXAS BY EARLY THIS EVENING. THE SURFACE LOW OVER THE PANHANDLE REGION OF TEXAS WILL DEEPEN TO 996 MB BY 00Z TUE. AS A RESULT HIGH CLOUDS WILL CONTINUE TO MOVE INTO THE AREA DIMMING THE SUNSHINE SOMEWHAT. THE SURFACE PRESSURE GRADIENT ACROSS THE REGION WILL STRENGTHEN TODAY WITH BREEZY CONDITION BY THIS AFTERNOON. STRONG SOUTHERLY FLOW WILL BRING MUCH WARMER TEMPS TO THE REGION WITH HIGHS IN THE MID AND UPPER 50S. TONIGHT...SURFACE LOW PRESSURE OVER THE SOUTHERN PLAINS WILL MOVE NORTHEAST INTO MISSOURI BY 12Z TUE. RAIN WILL BEGIN TO SPREAD INTO THE MID SOUTH...ESPECIALLY AFTER MIDNIGHT AS LIFT AND MOISTURE INCREASE ACROSS THE REGION. BEST CHANCES THROUGH 12Z WILL BE ALONG AND WEST OF THE RIVER. THE INCREASING SURFACE PRESSURE GRADIENT WILL RESULT IN VERY WINDY CONDITIONS LATER TONIGHT INTO TUESDAY AND A WIND ADVISORY MAY BE NEEDED. INTRODUCED ISOLATED THUNDERSTORMS WEST OF THE RIVER SINCE THERE IS A FAIR AMOUNT OF ELEVATED INSTABILITY DEPICTED ACROSS THAT AREA. OVERNIGHT TEMPS WILL BE WELL ABOVE NORMAL THANKS TO THE STRONG SOUTHERLY SURFACE FLOW. TUESDAY...THE INITIAL SURFACE LOW WILL CONTINUE TO MOVE NORTHEAST INTO ILLINOIS AND INDIANA WHILE A STRONG COLD FRONT MOVES SLOWLY ACROSS THE MID SOUTH. THE 00Z VERSIONS OF GFS...NAM AND ECMWF ALL AT LEAST HINT AT ANOTHER SURFACE LOW DEVELOPING ALONG THE FRONT AND MOVING ACROSS NORTH MISSISSIPPI. THIS WOULD TEND TO HINDER THE WARM SECTOR ACROSS NORTH MISSISSIPPI AND KEEP THE MOST UNSTABLE AIR AND HIGHER DEWPOINTS SOUTH OF THE FORECAST AREA. AS A RESULT EXPECT SEVERE THREAT TO REMAIN TO THE SOUTH FOR NOW. THAT BEING SAID WIND FIELDS WILL BE VERY IMPRESSIVE AND THOUGH INSTABILITY WILL BE VERY MARGINAL SOME STRONG STORMS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI. ALSO INTRODUCED ISOLATED THUNDER TO NORTHERN SECTIONS OF THE MID SOUTH DUE TO EXPECTED ELEVATED INSTABILITY. TEMPS WILL BE MILD WITH HIGHS GENERALLY IN THE LOWER TO MID 60S. TUESDAY NIGHT...COLD FRONT PUSHES THROUGH DURING THE EVENING AND WILL MOVE EAST OF THE REGION DURING THE 06Z-12Z WED TIME FRAME. RAIN WILL BEGIN TAPERING OFF FROM THE WEST AND MUCH COLDER AIR WILL BEGIN TO FILTER IN. ATTM IT LOOKS LIKE RAIN WILL END ACROSS NORTHEAST ARKANSAS/MISSOURI BOOTHEEL BEFORE IT BECOMES COLD ENOUGH FOR A CHANGEOVER OF ANY SORT. WEDNESDAY...NAM...GFS AND ECMWF ALL CUT OFF AN UPPER LOW SOMEWHERE NEAR THE GULF COAST ON WEDNESDAY. WILL CONTINUE TO KEEP SLIGHT CHANCE/CHANCE POPS GENERALLY EAST OF THE MISSISSIPPI RIVER. MUCH COLDER TEMPS EXPECTED WITH HIGHS BACK IN THE LOWER 40S. THURSDAY THROUGH SUNDAY...COOL HIGH PRESSURE WILL PREVAIL ACROSS THE AREA THURSDAY WITH BELOW NORMAL TEMPS CONTINUING. A DECENT SHORTWAVE PASSES NORTH OF THE REGION ON FRIDAY BRINGING CLOUDS TO THE REGION THOUGH FOR NOW WILL KEEP PRECIP CHANCES OUT OF THE FORECAST. THIS SYSTEM BEARS WATCHING. TEMPS FRIDAY WILL PROBABLY STILL BE BELOW NORMAL DUE TO CLOUDS AND WEAK ADVECTION. HIGH PRESSURE SLIPS TO THE EAST COAST FOR THE WEEKEND AS SYSTEMS DEVELOP OVER THE CENTRAL U.S. AS A RESULT EXPECT WARMER SOUTHERLY FLOW ACROSS THE MID SOUTH WITH PERHAPS SLIGHTLY ABOVE NORMAL TEMPS AND DRY WEATHER. SJM .AVIATION... 18Z TAFS INCREASING WINDS EXPECTED AS PRESSURE GRADIENT TIGHTENS BETWEEN DEVELOPING LOW PRESSURE IN THE PLAINS AND RETREATING HIGH PRESSURE ALONG THE EAST COAST. WIND GUST COULD REACH 30KTS TONIGHT. BELIEVE ENOUGH ELEVATED INSTABILITY TO INCLUDE THUNDERSTORMS FOR LATER FORECAST PERIODS. ...BELLES... && .PRELIMINARY POINT TEMPS/POPS... MEM 59 52 62 37 / 0 60 100 100 MKL 57 50 61 38 / 0 60 100 100 JBR 56 49 57 34 / 10 80 100 60 TUP 57 47 65 41 / 0 30 100 100 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 8, 3:43 AM CST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 343 AM CST MON DEC 8 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 343 AM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS WILL DEVELOP AFTER MIDNIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE POSSIBLE AND A WIND ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI TUESDAY AND TUESDAY NIGHT AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE REGION. STRONG WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY STRONG THUNDERSTORM THAT DEVELOPS. GUSTY SOUTHERLY WINDS WILL CONTINUE INTO TUESDAY AND WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.